MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH 16 FR.; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH 16 FR.; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 51-101
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 56-year-old male underwent a thrombectomy using the inari clottriever system.While using flowstasis, the operator fully tightened the flowstasis before pulling the 16 fr.Clottriever sheath back.As it was pulled back, the sheath fractured.This left roughly 1 cm of the purple portion of the sheath and the entire funnel still inside the patient.A venous cutdown was performed successfully to remove the broken portion.The procedure continued and was completed successfully without any issues.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The clottriever sheath, 16 fr was returned to the manufacturer and evaluated.The device was returned with the distal section of the shaft separated from the rest of the sheath.A visual inspection was performed which showed that the proximal side of the fracture contained the remainder of the liner from the distal section, and the coil was damaged.The proximal part of the shaft also had a small hole in the pebax near the fracture site.The liner was a clear color with small indents at the distal end, indicating that the liner was adhered to the funnel prior to the fracture.The distal piece of the shaft that had separated contained a hole in the pebax and an unknown object sticking out of the hole.An unknown foreign object could also be observed stuck inside the funnel.The object was extracted from the funnel and found to be a third-party balloon-like device.The third-party device was also identified as the object poking through the hole in the pebax.The length of the distal piece of pebax was measured close to the cut length indicating the fracture happened close to the fuse joint.The distal piece of pebax did not include any ptfe liner.Poor liner adhesion to the pebax can cause the liner to fold over and result in weak areas of the pebax.Because the fuse joint is already a potential weak point, it is reasonable to conclude that poor pebax lamination or fusing process could contribute to a fracture of the shaft at this point.However, it is also likely that excessive forces during handling contributed to the fracture, as even with poor liner fusion to the pebax, a significant amount of force would be required to break the pebax and coil.The discovery of a third-party device inside the sheath funnel complicates the root cause determination, because the device was likely used off-indication with an incompatible device.The use of the third-party device therefore could have increased the forces applied to the sheath and resulted in damage that would not have occurred if compatible inari devices were used instead.

Brand Name
CLOTTRIEVER SHEATH 16 FR.
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9294132147
MDR Report Key21638930
Report Number3020347218-2025-00018
Device Sequence Number17849635
Product Code QEW
UDI-Device Identifier00850291007123
UDI-Public(01)00850291007123(17)260911(10)24090041
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model Number51-101
Device Lot Number24090041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSTASIS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexMale